MAUDE Adverse Event Report: INTUITIVE SURGICAL,INC. MEGA SUTURECUT NEEDLE DRIVER; ENDOSCOPIC INSTRUMENT

INTUITIVE SURGICAL,INC. MEGA SUTURECUT NEEDLE DRIVER; ENDOSCOPIC INSTRUMENT
Model Number 420309-05
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.The instrument was found to have a broken pitch cable at the distal clevis hub with the crimp missing.Broken strands stuck out at the wrist and the clevis did not exhibit any wear.A device history record (dhr) review for the device involved with this complaint has been completed.No non-conformances were identified to be related to this complaint.The customer reported complaint does not itself constitute an mdr reportable event; however, the broken pitch cable found during failure analysis could cause or contribute to an adverse event if the failure mode were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, broken cables were observed on the mega suturecut needle driver instrument.There was no report of fragments falling into the patient, patient harm, adverse outcome or injury.

Brand Name
MEGA SUTURECUT NEEDLE DRIVER
Common Device Name
ENDOSCOPIC INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL,INC.
sunnyvale CA
MDR Report Key6270796
Report Number2955842-2017-00044
Device Sequence Number16513330
Product Code NAY
UDI-Device Identifier00886874111796
UDI-Public(01)00886874111796(10)N1016111
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420309-05
Device Lot NumberN10161115 780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2016
Initial Report FDA Received Date01/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1